Question special
Case Presenter

A 60-year old woman with a history of transfusion-dependent myelodyplastic syndrome and secondary hemochromatosis complicated by panhypopituiarism, Type 2 diabetes, and congestive heart failure (ejection fraction of 60%), presented to the emergency department for 1 week of generalized fatigue and weakness.

She reports that she had increased difficulty ambulating due to symmetric weakness as well as dyspnea on exertion. Over the last two months, she had lost approximately 17lbs but denied any fevers or chills.

Of note, she had been admitted to the hospital a few months prior and was diagnosed with a right atrial thrombus associated with her PortaCath tip and was started on anticoagulation. Her medications included apixaban, hydrocortisone, deferoxamine, entecavir, furosemide, glargine, aspart, sotalol, alendronate and B12. She denied any toxic habits and lived in Massachusetts.